MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a fenestrated thoraco procedure as the introducer sheath was being brought onto another manufacturer's wire the sheath detached from the tap section.The wire was reported to be coming from the brachial (above) crossing the great vessels to the descending aorta at the time.Another device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported and device failure analysis reported one used kcfw-7.0-38-90-rb device was returned for investigation with the check-flo assembly separated from the sheath.The sheath flare was found to be slightly distorted.No other visible signs of damage to the sheath tubing were observed.A go, no-go flare gauge was used to verify the flare size was manufactured to specification.Using pin gauges, the inner diameter of the connector cap was measured to be 0.138 in.Per drawings, the id of the connector cap is specified as 0.136 +/- 0.002 in.It was reported that no major force was being exerted at the time of separation.Manufacturing instructions and quality control instruction were reviewed and did not identify any issues that would attribute to the reported failure.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6145481
Report Number1820334-2016-01436
Device Sequence Number16339585
Product Code DYB
UDI-Device Identifier00827002116177
UDI-Public(01)00827002116177(17)190524(10)6993223
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-38-90-RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1